[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

[IP] sites go bad

? wrote:
> I notice a rise in sugars on the 3rd day.  What actuallyhappens, 
> physiologically, at the cannula site on the 3rd day to preventabsorption 
> ....th silouette and quick sets on myParadigm. I use Humalog.

well first of all, you have this foreign thing sticking in you, so your white 
blood cells are probably joining forces around it to block it off, seal the 
invader from the body, which creates a little clog sort of at the opening of 
the canula...body's natural defenses kicking in...they are the reason you 
will need anti rejection drugs if you get a pancreas transplant...

Secondly, it has been WIDELY reported and discussed ad nauseum (check the 
archives) that using straight Humalog directly causes quicker site breakdown 
for MANY people.  I don't know the PHYSIOLOGICAL reason - i do know that some 
people, myself included, who mix the Humalog with Velosulin (which was the 
ONLY insulin buffered and approved for pump use for a long time), in a mix of 
about 4 parts H to 1 part V (YMMV) do NOT have as many site problems as those 
who use straight humalog.  

i am sure wayne will have a more properly worded physiological explanation...

for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml